A different kinda story

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? Australia

How did you find this forum? google years ago

What is your current age, height, weight? 31, 51 kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Lexapro

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 10mg

What condition was being treated with the drug? A panic attack

For how long did you take the drug (weeks/months/years)? 8 days

How old were you, and WHEN (date) did you start the drug? 20 (10 years ago)

How old were you when you quit, and WHEN (date) did you quit? 20

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? First dose

What side effects did you experience that have yet to resolve since discontinuation? anhedonia, emoional deadness.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[ x] Emotional Blunting / Emotionally Flat
[x ] Difficulty Focusing / Concentrating
[x ] Confusion
[ x] Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ x] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? I’m not stupid enough to try what they throw at me

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? normal

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Hi everyone.
My story is a bit different, if you have an open mind like I’m sure everyone here does. I had a violent reaction to Lexapro when I was young. I went on it for a panic attack regarding health issues. I begged the doctor to take me off after the. first dose and he said he wouldn’t give me anything else and “side effects” were normal and was given beta blockers and benzos. I put myself through torture for 8 days. I was so young and thought this could never be possible. My reaction included completely dead emotions, extreme akathisia, twitching, jerking, ringing in ears, sound hallucinations, straight insomnia, panic on top of what I was already experiencing, Lots of my extreme symptoms were from lack of dopamine as SSRIS deplete dopamine massively. After I came off I was so confused. My brain felt fried. I took a few months for anything at all to come back. I didn’t know what was wrong a the beginning and every doctor tried to put me on more anti depressants. But I was never depressed. This was damage. My first disaster was trying L-tyrosine for a week. I felt perkier at the beginning but then began to flatten off. I figure out overtime I tried to increase dopamine it seemed to downregulate my receptors permanently if stimulated too long. This meant everything dopamine related (drinking, music, coffee, partying too long) The world lierally revolves around it. I made a lot of mistakes at the start. My emotional blunting at the start was about 30-40% of what I used to have. over the last 10 years I have had slip ups. Things you can’t avoid in life. I would always punish myself for making it worse. Just recently I struggled with insomnia and is pretty much brought me down to nothing, as insomnia increases dopamine. So here I am frantically coming to the only place that gave me answers years ago. AWOR described what I had perfectly just at a different receptor. So there you go. My dopamine receptors have been silenced. And my life ain’t worth shit unless I get something back.
I feel like I don’t belong here but I don’t belong anywhere really.
I’d pretty much drink bleach a this stage if there was a chance.
I can’t imagine living much long as this is some kind of violent hell I wish on no one.
Kirby

3 Likes

Sorry to hear your story. About this:

I feel like I don’t belong here but I don’t belong anywhere really.

You definitely do belong here (unfortunately). We are are a community dedicated to finding out what happened to us, then fixing it. Antidepressants, Propecia, Accutane patients. We’re want to fix this mess.

Could you help out by taking the survey?

1 Like

Hello, and welcome to the forum.

We do ask in the community guidelines that members refrain from making factual statements about the origins of symptoms from any of the drug classes discussed here. After all, the goal of this site is to find out what is really going on with us through scientific investigation for the sake of finding a treatment or cure. Until then, we are only making educated guesses at best.

As Pete mentioned, it would be of great help if you could take the survey so that we can get a better picture of the symptom profile. Having sexual dysfunction is not a pre-requisite for participating here.

It is not uncommon for our members to continue with treatment, against our better judgement, according to our doctors’ recommendations to “tough it out.” This happened to me on two occasions with Accutane and an SSRI and I woefully regret not seeing the change in my health and personality for what it was.

2 Likes

Sorry, I just thought it was the only way to try and differentiate what I have. Of course I don’t know exactly whats going on, it just makes too much sense to me. Just my opinion. I just feel if my doctor wasn’t so cold and more empathetic my life wouldn’t have been ruined. At that stage I thought doctors were god basically, now I find something I can correct for nearly every doctor I see. A lot of ignorance going on. Sorry that you faced the same deal, at least I’m not alone there. It’s really hard not to blame yourself.

2 Likes

thanks for your kind words! Yeh for sure.

1 Like